Skip Navigation
Skip to contents

ACC : Acute and Critical Care

OPEN ACCESS
SEARCH
Search

Search

Page Path
HOME > Search
4 "Bum Jin Oh"
Filter
Filter
Article category
Keywords
Publication year
Authors
Case Report
Toxicology
Methemoglobinemia Caused by an Inert Ingredient after Intentional Ingestion of Pesticide
Ru Bi Jeong, Chang Hwan Sohn, Dong Woo Seo, Won Young Kim, Seung Mok Ryoo, Bum Jin Oh, Kyoung Soo Lim
Korean J Crit Care Med. 2014;29(4):341-343.   Published online November 30, 2014
DOI: https://doi.org/10.4266/kjccm.2014.29.4.341
  • 5,170 View
  • 72 Download
AbstractAbstract PDF
We report two cases of toxic methemoglobinemia caused by an inert ingredient in pesticide product after intentional ingestion of pesticide. First, 51-year-old male visited to the emergency department (ED) after the ingestion of pesticide in a suicide attempt. Initial methemoglobin (MetHb) level was 25.6%. We did not know the cause of methemoglobinemia at that time. Second, 56-year-old female visited to the ED after the ingestion of the same pesticide in a suicide attempt. MetHb level after 30 minutes was 16.1%. The patients were treated with methylene blue. We contacted to the Korean Rural Development Administration and estimated that magnesium nitrate was more likely to cause methemoglobinemia. This report highlights the importance of considering the possibility of methemoglobinemia caused by inert ingredient in pesticide and early antidotal therapy.
Original Articles
Multicenter Prospective Observational Study about the Usage Patterns of Sedatives, Analgesics and Neuromuscular Blocking Agents in the Patients Requiring More Than 72 Hours Mechanical Ventilation in Intensive Care Units of Korea
Hang Jea Jang, Seung Won Ra, Bum Jin Oh, Chae Man Lim, Younsuck Koh, Sang Bum Hong
Korean J Crit Care Med. 2009;24(3):145-151.
DOI: https://doi.org/10.4266/kjccm.2009.24.3.145
  • 2,784 View
  • 47 Download
  • 3 Crossref
AbstractAbstract PDF
BACKGROUND
To investigate the usage patterns of sedatives, analgesics and neuromuscular blocking agents (NMBAs) in patients requiring mechanical ventilation more than 72 hours in intensive care units (ICUs) of Korea.
METHODS
A total of 536 patients continuing mechanical ventilation more than 72 hours had been enrolled among the twenty-one ICUs of Korea from May 2003 to July 2003. Data about mechanical ventilation, the use of sedatives, analgesics, and NMBAs were prospectively collected for four weeks. We analyzed the patterns of using these drugs and effects on outcomes.
RESULTS
More than half of the patients (50.4%) received sedative drug alone. Most commonly used sedatives and analgesics were midazolam and morphine. NMBAs were administered in 41% of the patients. Volume controlled ventilation mode was associated with more frequent use of NMBAs. There were no significant differences in outcome variables among the usage patterns of sedatives, analgesics and NMBAs.
CONCLUSIONS
Our investigation shows that analgesics were much less frequently used in the intensive care units of Korea compared with the use of sedatives. And the use of NMBAs were quite a common.

Citations

Citations to this article as recorded by  
  • Change in management and outcome of mechanical ventilation in Korea: a prospective observational study
    Jae Kyeom Sim, Sang-Min Lee, Hyung Koo Kang, Kyung Chan Kim, Young Sam Kim, Yun Seong Kim, Won-Yeon Lee, Sunghoon Park, So Young Park, Ju-Hee Park, Yun Su Sim, Kwangha Lee, Yeon Joo Lee, Jin Hwa Lee, Heung Bum Lee, Chae-Man Lim, Won-Il Choi, Ji Young Hong
    The Korean Journal of Internal Medicine.2022; 37(3): 618.     CrossRef
  • Pressure Ulcer Prevalence and Risk Factors at the Time of Intensive Care Unit Admission
    Hye Ran Kwak, Jiyeon Kang
    Korean Journal of Adult Nursing.2015; 27(3): 347.     CrossRef
  • Clinical Demographics and Outcomes in Mechanically Ventilated Patients in Korean Intensive Care Units
    Byeong-Ho Jeong, Gee Young Suh, Jin Young An, Moo Suk Park, Jin Hwa Lee, Myung-Goo Lee, Je Hyeong Kim, Yun Seong Kim, Hye Sook Choi, Kyung Chan Kim, Won-Yeon Lee, Younsuck Koh
    Journal of Korean Medical Science.2014; 29(6): 864.     CrossRef
The Usefulness of a Triage Kit for Detecting Abused Drugs
Myoung Kwan Kwak, Won Young Kim, Hui Dong Kang, Jae Ho Lee, Bum Jin Oh, Won Kim, Kyoung Soo Lim
Korean J Crit Care Med. 2009;24(2):75-79.
DOI: https://doi.org/10.4266/kjccm.2009.24.2.75
  • 2,926 View
  • 32 Download
  • 2 Crossref
AbstractAbstract PDF
BACKGROUND
The recovery and outcome of intoxicated patients depends on the kind of drugs they took and the total time of their initial management. The purpose of this study is to evaluate the usefulness of a Triage drug kit for detecting abused drugs.
METHODS
From 2003 Feb. to 2003 July, we studied the patients who visited the emergency department with suspicious drug intoxication. In this case, we used a Triage drug kit for 134 patients with drug intoxication or who were clinically suspected of taking illegal drugs, with 30 of the patients initially admitting the substance they had used. The kit is an immunoassay kit for qualitative testing drug metabolites in urine. To compare with those cases of the preceding year, we studied 104 patients with drug intoxication that was detected between February 2002 and July 2002.
RESULTS
Overall, 60% of the 30 cases who did not know what substance they abused and tested positive for, and 33% of the 27 cases with suspected intoxication confirmed their substance abuse. The positive rate for benzodiazepine use was the highest (46.7%), and there were no positive results regarding amphetamine, methamphetamine or cocaine. An appropriate antidote was administered significantly more frequently in the group for which we used the kit.
CONCLUSIONS
A Triage drug kit is probably useful for diagnosing acute drug intoxication and for identifying the causative substance. However, the time required to decide whether or not a patient should be admitted is not reduced. If the kit can detect the frequently abused drugs in Korea, it will be helpful for treating drug intoxicated patients.

Citations

Citations to this article as recorded by  
  • Clinical features of adolescents with suicide attempt and the factors associated with their outcomes: poisoning versus non-poisoning
    Myoung Hoon Lee, Jae Ho Jang, Jin-Seong Cho, Woo Sung Choi, Jea Yeon Choi
    Pediatric Emergency Medicine Journal.2020; 7(2): 85.     CrossRef
  • Evaluation of the Triage TOX Drug Screen Assay for Detection of 11 Drugs of Abuse and Therapeutic Drugs
    Hae In Bang, Mi-Ae Jang, Yong-Wha Lee
    Annals of Laboratory Medicine.2017; 37(6): 522.     CrossRef
Case Report
Congenital Cystic Adenomatoid Malformation of the Lung Presenting as Hemoptysis in 49-year-old Woman: A Case Report
Jae Il Kim, Bum Jin Oh, Moon Hee Song, Jae Pil Yun, Sung Hye Kim, Kyung Hyun Do, Younsuck Koh
Korean J Crit Care Med. 2004;19(2):139-142.
  • 1,608 View
  • 11 Download
AbstractAbstract PDF
Congenital cystic adenomatoid malformation (CCAM) is a rare congenital disorder of pulmonary development that usually presenting as a respiratory distress in the neonatal period. Presentation in adulthood is rare and only 40 cases of CCAM in adulthood have been reported in literatures. A 49-year-old woman presented with hemoptysis. Postero anterior chest radiograph showed an air-fluid level in right upper lobe. A computed tomographic (CT) scan of the chest showed multilocular thick-walled cystic lesions in right upper lobe. A CT angiography showed cystic lesions with normal bronchial artery supply in right upper lobe, which were consistent with CCAM. A complete surgical resection of the right upper lobe was performed confirming a type 2 CCAM according to the expanded Stocker's classification.

ACC : Acute and Critical Care